Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Has diabetes and high BP. Taking medications. Cannot maintain erection unto climax. Side effects?

My husband is 64. He is strong physically, does exercise. Has diabetes type II for about 10 years under control with diet, Metformin and Amaryl . He also has High Blood pressure also under control with Moduretic. For sometime he has erectile dysfunctions, cannot maintain erection unto climax. He never had a problem like this. Can this be the side effects of any of the drugs? Any recommendations?
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  
Medical Topics
General & Family Physician 's  Response
Erectile dysfunction (ED) is a very common problem amongst men who have diabetes affecting 35-75% of male diabetics.
Diabetics develop ED 10 to 15 years earlier than non diabetics.
Causes for ED are very complex and generally occur in the body affecting nerves,blood vessels and muscles.
Other factors causing ED amongst diabetic include
Obesity,smoking,blood pressure medications ( MODIURETIC can cause impotency in some males ),little exercises,psychological causes etc.

Treatment involves use of drugs like VIAGRA,CIALIS etc but since these affect heart,these should be taken only after talking to your doctor.
Other treatment involves intraccavernous injection therapy etc.
Do regular exercises and bring your weight down.
Talk to a urologist for the possible treatment option in you.

Last I would advise you to switch to other antihypertensives like ACE inhibitors or ARB's,instead of MODIURETIC as this medicine can cause problem in a long standing diabetic.
Answered: Wed, 13 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor